Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sudden drop in cd4 count very worried
Oct 14, 2007

hi i am a 26 yr old positive female who has been on sustiva & truvada for over a year. since being on these meds my viral load went from hundreds of thousands to undetectable in a couple of months & my cd4 was over 200 & has risen to 800. two months ago when i went to my clinic for my 3 months check up my vl is still undetectable but my cd4 fell to 400 i was told to come back in 3 months as usual which is at the end of this month. i am very worried about this as i feel great very well indeed. any feedback to what may have caused this drop in cd4 would be great & do you think it could be treatment failure? thanks

Response from Dr. Young

Thanks for your post.

If your viral load has remained undetectable, then I wouldn't be too concerned-- especially since your otherwise feeling well. This means that minimally, you have no evidence of clinical or virological failure of treatment.

CD4 counts vary so much from time to time that it can be easy to get wrapped up in these variations. I'll tell my patients to look at the CD4 percentages whenever this question arises- more often than not you'll not see such large changes. If so, then the decrease in the absolute count is almost always of no real significance (other than cause the stress meter to go up).

Hope this is helpful. BY



Previous
Kidney stones and best HAART regimen
Next
what medicines

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement